Kenya drugs authority has denied that a Kenyan has died from taking the AstraZeneca vaccine.
The Pharmacy and Poisons Board’s deputy director Dr Peter Ikamati said the death of a Kenyan health worker, who had taken the vaccine, may have been caused by a miscarriage.
“The board wishes to clarify that there was a misreporting of an adverse event following immunisation as fatal,” the board’s chief executive, Fred Siyoi, said in a statement.
“All reported cases that have adverse event after immunisation are under investigation and none of them has resulted into fatal outcomes,” he said.
The deceased was a nurse working in one of the hospitals in Uasin Gishu in western Kenya.
The World Health Organization (WHO) recommends that expectant women should receive the vaccine only if the benefit of vaccination outweighs the potential risks, such as if they are health workers at high risk of exposure or have conditions that place them in a high-risk group for severe Covid-19.
The ministry has also not recorded any rare cases of blood clots as is being reported in some European countries.
Data from the board shows that 279 people have had adverse effects after taking the vaccine. Seven are experiencing severe symptoms.
More than 300,000 people have received their first doses of the vaccine in the country.